MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD URINARY DRAINAGE BAG WITH ANTI-REFLUX CHAMBER

C.R. BARD, INC. (COVINGTON) -1018233 BARD URINARY DRAINAGE BAG WITH ANTI-REFLUX CHAMBER
Model Number 154006
Medical Device Problem Codes Disconnection (1171); Restricted Flow rate (1248)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that there was a problem with the filter that goes into the bag and lock drainage port came off.Per additional information via email on (b)(6) 2021, it was stated that the urine would stop at the tube and the easy lock port fell off of the second bag.Per follow up on 26feb2021, urine would enter the top of the bag, but the filter would not allow the urine to flow into the bag.The customer reportedly emptied the line and tried to blow into the bag but it would not expand or drain.Also, ez lock for draining the bag fell off in the middle of emptying the bag causing urine to leak out.
 
Event or Problem Description
It was reported that there was a problem with the filter that goes into the bag and lock drainage port came off.Per additional information via email on 25feb2021, it was stated that the urine would stop at the tube and the easy lock port fell off of the second bag.Per follow up on 26feb2021, urine would enter the top of the bag, but the filter would not allow the urine to flow into the bag.The customer reportedly emptied the line and tried to blow into the bag but it would not expand or drain.Also, ez lock for draining the bag fell off in the middle of emptying the bag causing urine to leak out.
 
Additional Manufacturer Narrative
The reported event was inconclusive.It was unknown whether the device had met specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.No sample was returned for evaluation.A potential root cause for this failure could be due to "incorrect solvent application plush / out of specification or damaged." the device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "directions for use: visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or damaged or if any imperfection or surface deterioration is observed, do not use.1.Remove protective cap from drainage tube catheter adapter and connect drainage tube to catheter.2.Unsnap hook.3.Position hanger on bedside rail near the foot of the bed using string or hook.4.Use sheeting clip to secure drainage tube to sheet.Important: hang drainage tube in a straight fashion from bedside to drainage bag.5.To empty bag:.Open - with thumb on top of device and finger under green lever, lift and rotate counterclockwise.Close - with thumb on green lever and finger on lever support bar, rotate lever clockwise.Note: if specimen is required, see directions for using urine sample port.6.Periodic observations of this system should be made to ensure that urine is flowing freely.If a standing column of urine is observed, check for correct positioning of bag and then for a physical obstruction.If correct positioning or removal of physical obstruction does not allow free flow, the bag may have to be changed.7.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Directions for using bard® ez-lok® sampling port: bard® ez-lok® sampling port accepts a luer-lock or slip tip syringe.1.Kink drainage tubing a minimum of 3 inches below the sampling port until urine is visible under the access site.2.Swab surface of site with antiseptic wipe.3.Using aseptic technique, position the syringe in the center of the sampling port.The syringe should be held perpendicular to the surface of the sampling port (at approximately 80-100 degree angle).Press the syringe firmly and twist gently to lock the syringe onto the sampling port.Note: improper penetration technique could cause formation of a drop of urine on the surface of the sampling port.Periodic observation of the sampling port is recommended.4.Aspirate desired volume of urine.5.Unkink tubing and send specimen to laboratory.Directions for draining urine meter: if bag is not positioned correctly, urine may bypass the meter and go directly to the bag.Reposition bag as necessary.The urine meter may be emptied in two ways: a.To empty into the bag, grasp the bottom of the meter and lift up.To provide better meter drainage, lifting again is recommended.B.To empty urine meter into receptacle, twist green portion of drain valve to the left; to close, twist green position of the drain valve to the right." h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD URINARY DRAINAGE BAG WITH ANTI-REFLUX CHAMBER
Common Device Name
DRAINAGE BAG
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key11542045
Report Number1018233-2021-01468
Device Sequence Number3790952
Product Code KNX
UDI-Device Identifier00801741029615
UDI-Public(01)00801741029615
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2025
Device Model Number154006
Device Catalogue Number154006
Device Lot NumberNGEV3263
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/25/2021
Supplement Date Received by Manufacturer07/20/2021
Initial Report FDA Received Date03/22/2021
Supplement Report FDA Received Date08/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;